MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 5.5 EXP VERSE FEN SCR 6.0X40; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SYNTHES SPINE 5.5 EXP VERSE FEN SCR 6.0X40; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 199723640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When placing the implants and their respective locking screws, and when applying force, the locking screws jump, producing damage to the implants, which must be replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number was not provided.A trend analysis was conducted.No emerging trends were found requiring further actions.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the returned device revealed that the threads inside the tulip head were completely peeled off with minor damage to the drive feature.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.With the information provided, a definitive root cause for the torn threads on the 5.5 exp verse fen scr 6.0x40 cannot be determined.This damage may have occurred due to cross-threading upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X40
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7108175
Report Number1526439-2017-50057
Device Sequence Number19160273
Product Code MNI
UDI-Device Identifier10705034403090
UDI-Public10705034403090
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199723640
Device Lot NumberAVCBMN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/02/2018
01/15/2018
02/01/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/15/2018
01/30/2018
02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1